MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported, that the distal attachment split lengthwise from top to bottom and fell off from the gastroscope.And into the patient's esophagus, during a therapeutic peroral endoscopic myotomy.The device was retrieved using biopsy forceps.And the procedure was completed successfully using another distal attachment with a 5-minute delay.Tape was not used to secure the distal attachment to the scope, as per the instructions for use.The device was inspected, prior to use.There were no reports of patient harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the device evaluation and the legal manufacturer's (lm) investigation.The subject device was evaluated by olympus, and the product was torn vertically and broken.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, an excessive load was likely applied to the subject device when the endoscope was inserted into the patient¿s body.As a result, the device was split lengthwise.However, the root cause could not be identified.Moreover, medical tape was not used for securing the device.Therefore, it is likely that the device was not firmly secured to the endoscope.This may have caused the device to fall off and into the patient¿s body.The event can be detected/prevented by following the instructions for use (ifu) which states: ¿be sure to wipe away any excess lubricant before mounting the instrument and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage.¿ this supplemental report includes an update to d9, d10, and h3 from the initial medwatch.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20189218
Report Number9614641-2024-01810
Device Sequence Number8250574
Product Code FDS
UDI-Device Identifier04953170278280
UDI-Public04953170278280
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer11/27/2024
Initial Report FDA Received Date09/11/2024
Supplement Report FDA Received Date12/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC RADIAL JAW 4 BIOPSY FORCEPS; GASTROSCOPE (MODEL GIF-EZ-1500); UNKNOWN GASTROSCOPE
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown